MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The vessel sealer was analyzed and found to have stuck grips.The instrument was placed on an in-house system and passed the recognition and engagement tests.The grips did not open and close properly during manual articulation and could not be tested on the system due to instrument failing self-test.The instrument was not fully functional.Further investigation confirmed additional observations.The instrument was placed on the in-house system and failed self-test during initialization.The instrument was visually inspected and found there was no blade exposure observed due to the stuck grips.No initialization failures were reported in the logs.No physical damage was observed.The instrument failed the recognition based on log review.Error code 31009 was observed during log review, but the instrument was recognized on the in-house system.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted distal gastrectomy surgical procedure, the tips of the vessel sealer were not opening or closing while the instrument was installed onto the universal surgical manipulator (usm).The customer noted that the reported event continued to occur when the vessel sealer was removed manually.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: it was unknown if the vessel sealer extend (vse) worked at all during this procedure.It was unknown if the jaws were stuck on tissue when the issue occurred.Also, it was unknown if there was any adverse effect to grasped tissue.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20044924
Report Number2955842-2024-18329
Device Sequence Number7959453
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10230509
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot Number244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose